Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
137 Doctors are Online

Have stone in gallbladder. Got abdominal pain, nausea and dark bruise below naval. Cause and cure?

User rating for this question
Very Good
Answered by

General Surgeon
Practicing since : 2008
Answered : 5350 Questions
Hi. When I looked in the mirror a moment ago I just noticed a very dark, irregular shaped purple bruise about 6 inches below my naval. It is very large, but does not hurt at all. It has a very dark spot in the middle. I did not injure myself, but last night had pain in my upper right side of my abdomen, and was nauseous through the night. I ate a lot of fatty food yesterday and suspect that could have caused the pain and nausea today and yesterday. I have a history of gallbladder problems and am due to have my gallbladder removed becauseI have a very large stone in my gallbladder, and I have had several gallbladder attacks in the last year.
Posted Sat, 23 Feb 2013 in Liver and Gall Bladder
Answered by Dr. Grzegorz Stanko 40 minutes later

Thank you for the query.

The bruise you have noticed is nothing more than blood in the soft tissues of the abdominal wall. It appears due to blood vessel rupture (most likely small vein) so the blood accumulates outside the vessels. The reason of such bruise can be a trauma (it does not have to be a hard one, it can be even due to tight underwear), medicines injection in that area (insulin, heparin) or sometimes it can appear spontaneously without visible reason. This is nothing XXXXXXX and should not bother you if it is only a single bruise and wont happen again. If it will happen again, you should have your blood tested for coagulation times and platelets level.
To prevent such vessels rupture you can start Rutosidum and Vitamin C supplementation.
This bruise has also nothing to do with gallstones or any other abdominal disease as it is located superficial to any abdominal organs.
The symptoms you have described are very characteristic for gallstones and as you are diagnosed with it, the surgery is a very good solution.

Hope this will help. Feel free to ask further questions.
Above answer was peer-reviewed by
Follow-up: Have stone in gallbladder. Got abdominal pain, nausea and dark bruise below naval. Cause and cure? 13 minutes later
Ok thank you very much. My main concern was if there was a possibility of septicaemia or meningococcal. I had a slight headache this morning with nausea, some joint pain and chills, but no fever. It's late here and I didn't want to have to go to the emergency room if I didn't need to. So just to confirm, you don't think it looks like the rash you get with septicaemia or meningococcal, right?
Answered by Dr. Grzegorz Stanko 52 minutes later

For sure it is not sepsis due to meningococcal or any other bacteria. I assume that you are afraid of this black spots which can appear due to sepsis. You need to know that such black areas are caused by bacterial concentrations in the small vessels and causes necrosis. The skin gets black, hard and starts stinking due to necrotic process. As it starts in small vessels, such spots are firstly present in the fingers (usually under the nails).
So for sure yours bruise has nothing to do with sepsis. No need to do anything with it if it is only an episode. Please note that this bruise will change colors due to healing process and this is very common.

Hope this will help. Feel free to ask further questions.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor